MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION RADIFOCUS INTRODUCER II KIT; INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION RADIFOCUS INTRODUCER II KIT; INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 08/04/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient identifier: not provided, maude report.Patient age & date of birth: not provided, maude report.Patient weight: not provided, maude report.Patient ethnicity: not provided, maude report.Patient race: not provided, maude report.Implanted date: device was not implanted.Explanted date: device was not explanted.Initial reporter establishment name and address: not provided, maude report.Initial reporter name: not provided, maude report.Initial reporter phone number: not provided, maude report.Initial reporter health professional: not provided, maude report.Initial reporter occupation: not provided, maude report.The actual device was not available; therefore, the actual device will not be returned for evaluation.The investigation is currently ongoing.A follow-up report will be submitted once the investigation is complete.
 
Event or Problem Description
A maude database search conducted on 30 oct 2022 found a maude report number 15484674.The event description states: while using the catheter in cath lab, the patient moved suddenly and the distal 3/5 of the catheter sheared off and lodged in the patient's iliac artery.The interventionalist had great difficulty retrieving the catheter piece and the patient reached maximum or near maximum radiation exposure.The physician felt it was safe to leave and return to attempt retrieval another day.The retrieval was successful.The patient came into the hospital in extremis, but this catheter event did not exacerbate her clinical condition.
 
Additional Manufacturer Narrative
This report is being submitted as follow-up no.1 to provide the completed investigation results.The actual device was not returned; therefore, an evaluation of the actual device was unable to be conducted.The complaint cannot be confirmed since the device was not available for evaluation.With the very limited information provided, it is unclear how the sheath shaft could have separated from the hub.In the absence of the device or additional information, the exact root cause cannot be determined.The likely root cause is that the patient's movement caused the sheath to separate.Review of device history record (dhr) showed there were no issues noted during manufacture of the product that could have contributed to this complaint condition.Currently no action is recommended since this risk evaluation is within the predetermined limits in the failure mode and effects analysis (fmea).

Brand Name
RADIFOCUS INTRODUCER II KIT
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer (Section G)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer Contact
gina digioia
950 elkton blvd.
elkton, MD 21921
6402040886
MDR Report Key15867026
Report Number1118880-2022-00090
Device Sequence Number2492553
Product Code DYB
UDI-Device Identifier00389701007472
UDI-Public00389701007472
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K954234
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/26/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/01/2023
Device Model NumberN/A
Device Catalogue NumberRSS602
Device Lot Number0000024539
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/30/2022
Supplement Date Received by Manufacturer12/11/2022
Initial Report FDA Received Date11/26/2022
Supplement Report FDA Received Date01/05/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/14/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SNARE.
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient SexFemale